I need to explain others first up, that as a result of my Cardiomyopathy, I suffer some fairly significant bad heart rhythms. Not every one does this.
My main concern is called Ventricular Tachycardia. (VT) the ventricles of my heart beat so fast, it can not fill with blood properly, so I may pass out.
I spend a large part of my life in Atrial Fibrillation (AF) which is uncomfortable but not life threatening while I am on Warfarin.
To deal with these issues, I have a Implanted Defibrillator, like a pacemaker, but as well as pacing it also can deliver a shock to restore the heart rhythm if needed. I have not had to have a shock yet, the machine is very clever and can actually over drive the VT and return me to a reasonably normal state.
Why all this you ask? Well, it seems the Acetyl L Carnintine affects my heart rhythm. This is extremely unusual in fact I can find no record of it happening to anyone on the net. However if I take the full dose, my AF definitely gets worse, and I get more episodes of VT.
I stopped the carnitine, and my heart returned to normal (for me) AF with very little VT. After 3 days I resumed the Carnitine, and am at this point taking 1 x 500mg in the morning and all is seeming fine.
In another day or 2 I will increase to 2 x 500mg a day, (morning and night) and see if I am OK on this dosage. Will keep you posted.
I will have a full set of blood results to post at the beginnign of July and will be very interested to see how they read.
Take care everyone. Be thankful, I have a friend whose brother in law has developed cardiomyopathy at 61, and the medical world just have given up on him.